Alert archive / Wisconsin / Frost Advisories in 2008

Frost Advisory 4, NWS Green Bay, WI

September 8, 20086 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 8, 2008, 3:43 PM CDT for 6 counties in Wisconsin. It took effect at Sep 9, 2008, 4:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2008, 3:43 PM CDT (20:43 UTC)
In effect from
Sep 9, 2008, 4:00 AM CDT
Expired
Sep 9, 2008, 7:00 AM CDT
In force
3 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 082043
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT MON SEP 8 2008

...AREAS OF FROST EXPECTED TONIGHT...

.A COOL CANADIAN AIRMASS HAS SETTLED OVER THE REGION BEHIND A
DEPARTED COLD FRONT. AS SKIES BECOME PARTLY CLOUDY AND WINDS
BECOME LIGHT AND VARIABLE...AREAS OF FROST ARE EXPECTED TO DEVELOP
OVER NORTHERN WISCONSIN BY TUESDAY MORNING.

WIZ005-010>012-018-019-090400-
/O.NEW.KGRB.FR.Y.0004.080909T0900Z-080909T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
343 PM CDT MON SEP 8 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY. 

LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER
MOST OF NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES WILL
RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO LAKES
ARE EXPECTED TO REMAIN A BIT WARMER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

AK
1 follow-up statement
000 
WWUS73 KGRB 090144
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT MON SEP 8 2008

...AREAS OF FROST EXPECTED TONIGHT...

.A COOL CANADIAN AIRMASS HAS SETTLED OVER THE REGION BEHIND A
DEPARTED COLD FRONT. AS SKIES BECOME PARTLY CLOUDY AND WINDS
BECOME LIGHT AND VARIABLE...AREAS OF FROST ARE EXPECTED TO
DEVELOP OVER NORTHERN WISCONSIN BY TUESDAY MORNING.

WIZ005-010>012-018-019-091200-
/O.CON.KGRB.FR.Y.0004.080909T0900Z-080909T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
844 PM CDT MON SEP 8 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY.

LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER
MOST OF NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES
WILL RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO
LAKES ARE EXPECTED TO REMAIN A BIT WARMER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 8, 3:31 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 8, 3:31 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT MON SEP 8 2008

.SHORT TERM...TNGT AND TUE. MAIN FCST CHALLENGE TO BE PCPN TRENDS
THIS EVENING...FOLLOWED BY MIN TEMPS LTR TNGT AND POTENTIAL OF
SOME FROST OVR THE NORTHWOODS.

THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT STRETCHED FROM THE MID-MO
VALLEY NEWD TO THE ERN GREAT LKS RGN. AN AREA OF HI PRES WAS
LOCATED OVR THE CNTRL PLAINS AND RIDGED NEWED INTO THE MIDWEST.
SEVERAL WEAK AREAS OF LOW PRES WERE RIDING ALONG THE CDFNT AND
WERE LARGELY RESPONSIBLE FOR A BAND OF PCPN AFFECTING THE SE THIRD
OF WI THIS AFTERNOON. THE RADAR MOSAIC WAS ALSO PICKING UP
ISOLATED TO SCT LGT RAIN ASSOCIATED WITH A COLD POOL OF AIR ALOFT
OVR THE UPR MIDWEST.

BEST FRONTOGENTICAL FORCING AND JET-INDUCED LIFT TO REMAIN TO OUR
SOUTH THIS EVENING...THEREBY CONTINUING TO HAVE THE MAIN PCPN
SHIELD JUST SKIM THE SRN SECTIONS OF THE FCST AREA. WL NEED TO
CARRY A SCT SHWR THREAT FOR A FEW HRS THIS EVENING AND THEN GO
WITH DECREASING CLDS OVRNGT AS BEST FORCING/LIFT SHOVE EAST.
FARTHER NORTH...INSTABILITY SHWRS FROM A SHRTWV TROF...DAYTIME
HEATING AND LK EFFECT SHOULD DIMINISH AROUND DINNERTIME. OTHER
THAN SOME PASSING MID CLDS OVRNGT...NRN WI WL GET QUITE COLD WITH
8H TEMPS IN THE +2 TO +4C RANGE AND LGT WNDS. AFTER COLLABORATION
WITH DLH AND MQT...HAVE DECIDED TO ISSUE A FROST ADVY GENERALLY
NORTH OF A LINE FROM RRL-IMT.

THE AREA OF HI PRES IS THEN PROGGED TO MOV ACROSS WI ON TUE AND
PROVIDE FOR A MOSTLY SUNNY TO PARTLY CLDY DAY OVR THE RGN. DESPITE
THE COOL START TO THE DAY...THE DRY AIRMASS IN PLACE WL ALLOW FOR
TEMPS TO REACH THE 65 TO 70 DEG RANGE OVR THE ENTIRE FCST AREA.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FROST A GOOD BET
TUESDAY NIGHT WITH CLEAR SKIES AND DRY AIR. THEN SOUTHERLY FLOW
WILL BRING WARMER AIR INTO THE REGION WEDNESDAY AHEAD OF A PACIFIC
COLD FRONT. THE FRONT WILL MOVE THROUGH THURSDAY. MOISTURE SHOULD
BE LIMITED SO DO NOT EXPECT TOO MUCH RAIN WITH THIS SYSTEM. A MORE
SIGNIFICANT SYSTEM EXPECTED TO LIFT NORTHEAST FROM THE CENTRAL
PLAINS SATURDAY. THIS WILL LIKELY HAVE GULF MOISTURE SO THERE IS A
BETTER CHANCE OF HEAVIER RAINS THEN. GFS AND ECMWF DIFFER ON THE
STRENGTH AND PATH OF THE SYSTEM WHICH COULD BE EFFECTED TO SOME
DEGREE BY IKE.
&&

.AVIATION...

GENERALLY VFR CONDITIONS ANTICIPATED TNGT AND TUE. DAYTIME CU
FIELD WL DISSIPATE THIS EVENING UPON SUNSET.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 7 AM CDT TUESDAY FOR WIZ005-010>012-
018-019.

&&

AK/RDM
Hazardous weather outlook, Sep 8, 4:50 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
450 AM CDT MON SEP 8 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
450 AM CDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-091000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
450 AM CDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN
AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASING SOUTHERLY FLOW LATER WEDNESDAY INTO THURSDAY MAY LEAD
TO HAZARDOUS CONDITIONS FOR SMALL CRAFT.

Nearby

Frost Advisories in Wisconsin, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.